| Model Number |
G43867 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/10/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 pma/510(k) # p050017/s002 and s003 the investigation into this event is still being carried out.A follow up report will be submitted with the investigation conclusions.
Event or Problem Description
Access was gained from right fa to the lesion of left eia contralaterally.The patient's anatomical form were suitable for the procedure, but target lesion was severely calcified.Due to severe calcification, it was difficult to pass through to the bifurcation area with the guiding sheath (terumo/distination).At the lesion of eia, there was also severe calcification so the lesion poorly dilated by poba.After several poba performed, the physician attempted to advance the delivery system, however, it would not pass though the lesion.Since the physician attempted to advance the device with force many times, and also there was a gap between tip of the sheath and wire guide (0.014 inch), the tip of the sheath got deformed.Therefore, the procedure was end with poba without placing the stent.
Additional Manufacturer Narrative
Cook (b)(4) ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.(b)(3).Importer site establishment registration number: (b)(4).Pma/510(k) # p050017/s002 and s003.This follow up report is being submitted due to the completion of the investigation into this event and the conclusion of this investigation.The ziv6-35-80-10-60 device of lot number c1101332 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.There is no evidence to suggest this event did not occur.Therefore, the customer complaint is confirmed based on customer testimony.Possible causes for this occurrence could include the patient anatomy and the use of a non recommended wire guide.From customer testimony, the target lesion was severely calcified, and there were difficulties performing poba (plain old balloon angioplasty).The physician reported that several attempts were made to advance the device through the lesion, but the tip of the device was deformed.In addition, the physician reported using a 0.014¿ diameter wire guide, which could have provided insufficient support during advancement.These factors could have caused or contributed to the inability to advance the device through the target lesion.However, as the device was not returned for evaluation, and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause for this occurrence cannot be determined.From the product packaging insert: ¿introduce the extra or ultra stiff wire guide (6.0 french systems accept 0.035-inch wire guide; 5.0 french system accepts 0.018-inch wire guide) through the access catheter across the distal segment of the target lesion.¿ ¿if resistance is encountered when advancing the delivery system, stop the operation and determine the cause of the resistance.[continuing forceful operation may result in damage to stent and tissues.]¿ prior to distribution all ziv6 (zilver 635) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records (c1101332) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1101332.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
Event or Problem Description
This follow up report is being submitted due to the completion of the investigation into this event and the conclusion of this investigation.Initial report details: access was gained from right fa to the lesion of left eia contralaterally.The patient's anatomical form were suitable for the procedure, but target lesion was severely calcified.Due to severe calcification, it was difficult to pass through to the bifurcation area with the guiding sheath (terumo/destination).At the lesion of eia, there was also severe calcification so the lesion poorly dilated by poba.After several poba performed, the physician attempted to advance the delivery system, however, it would not pass though the lesion.Since the physician attempted to advance the device with force many times, and also there was a gap between tip of the sheath and wire guide (0.014 inch), the tip of the sheath got deformed.Therefore, the procedure was end with poba without placing the stent.